Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 14, 2013, 9:05 PM CDT for Adams County, Illinois; Lewis County, Missouri. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2013, 9:05 PM CDT (02:05 UTC)
- Expired
- Mar 17, 2013, 7:00 AM CDT
- In force
- 58 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 175 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Canton Lock and Dam 20 (CANM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05495150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
794
WGUS43 KLSX 150205
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT THU MAR 14 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
THE MISSISSIPPI RIVER AT
...CANTON LOCK AND DAM 20
.THIS FLOOD WARNING IS A RESULT OF SNOWMELT AND RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC001-MOC111-160205-
/O.NEW.KLSX.FL.W.0044.130315T0205Z-130317T1200Z/
/CANM7.1.ER.130314T1940Z.130315T0130Z.130316T1200Z.NO/
905 PM CDT THU MAR 14 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT CANTON LD20.
* AT 8:30 PM THURSDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.
MINOR DAMAGES BEGIN.
&&
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/15 03/16 03/17 03/18 03/19
MISSISSIPPI RIVER
CANTON LD20 14.0 14.04 14.0 14.0 13.6 13.0 11.91 follow-up statement
709
WGUS83 KLSX 151623
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 AM CDT FRI MAR 15 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER
AT CANTON LOCK AND DAM 20...AFFECTING ADAMS AND LEWIS COUNTIES
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS EVENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC001-MOC111-151653-
/O.CAN.KLSX.FL.W.0044.000000T0000Z-130317T1200Z/
/CANM7.1.ER.130314T1940Z.130315T0500Z.130315T0810Z.NO/
1123 AM CDT FRI MAR 15 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT CANTON LOCK AND DAM 20.
* AT 11:00 AM FRIDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FELL BELOW FLOOD STAGE AT 3:10 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY SATURDAY
MORNING.
&&
LAT...LON 4022 9154 4022 9142 4003 9140 4003 9153
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/16 03/17 03/18 03/19 03/20
MISSISSIPPI RIVER
CANTON LD20 14.0 13.75 13.4 13.0 12.4 11.6 10.6What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:36 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 14, 6:36 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 PM CDT THU MAR 14 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 309 PM CDT THU MAR 14 2013 NW UPPER LEVEL FLOW EXISTS AT THE UPPER LEVELS WITH A DECENT SHORTWAVE MOVING SEWD THRU THE FA...JUST N OF STL METRO. THIS SHORTWAVE IS DRIVING AN AREA OF CLOUDS...MOSTLY AT THE MID LEVELS... AND SHOWERY PCPN OUT AHEAD OF IT. BEHIND IT IS CLEAR SKIES WITH SOME THIN CI CLOUDS FURTHER UPSTREAM OVER THE UPR MS VALLEY. AT THE SFC...A WRMFNT HAS MOVED E OF KUIN BUT IS JUST STARTING TO ENTER THE WRN SUBURBS OF STL METRO. TEMPS REMAIN IN THE 40S ON THE COOL SIDE AND HAVE RISEN TO THE 60S ON THE WARM SIDE. SHORTWAVE WILL MOVE THRU THE FA JUST BEFORE SUNDOWN AND LEAVE CLEAR SKIES IN ITS WAKE...UNTIL THIN CI CLOUDS BEGIN TO MOVE IN LATER TONIGHT BUT SHOULD PROVIDE MINIMAL ADDITIONAL CLOUD COVER UNTIL FRIDAY. THE COOLER END OF MOS TEMPS LOOK REASONABLE. TES && .LONG TERM...(FRIDAY THROUGH NEXT THURSDAY) ISSUED AT 309 PM CDT THU MAR 14 2013 FRI/FRI NIGHT...A NW-SE ORIENTED SFC BAROCLINIC ZONE WILL BECOME ESTABLISHED ACROSS MO/IL ON FRI. THE LATEST MODEL RUNS ARE FARTHER NORTHEAST WITH THIS FEATURE THAN 24HR AGO WHICH SUPPORTS WARMER AFTN HIGHS ACROSS THE STL METRO AREA. FRI WILL BE THE WARMEST DAY OUT OF THE NEXT 7 DAYS FOR MOST OF THE CWA...ESPECIALLY FOR CENTRAL MO WHERE AFTN HIGHS WILL BE NEARLY 20 DEGREES ABOVE AVERAGE. A MID/UPPER LEVEL VORT MAX MOVING THROUGH NW FLOW WILL INDUCE A SFC WAVE IN ERN NEB/WRN IA/NRN MO ALONG THIS BAROCLINIC ZONE. ISO-SCT PCPN IS POSSIBLE ON FRI NIGHT WHEN THIS SYSTEM MOVES EWD ACROSS THE AREA. SAT/SAT NIGHT...ONCE THE VORT MAX AND THE SFC LOW SHIFT EWD AND HIGH PRESSURE BEGINS TO BUILD SWD OUT OF CANADA...THE BDRY WILL SINK SWD AS A CDFNT ON SAT AND EVENTUALLY STALL SOMEWHERE IN SRN MO OR PERHAPS AS FAR SOUTH AS THE MO/AR BORDER. THE LOCATION OF THIS BDRY IS IMPORTANT NOT ONLY FOR THE TEMPERATURE FCST ON SAT BUT ALSO FOR DETERMINING THE LOCATION OF THE BEST PCPN CHCS ON SAT NIGHT WHEN THE LLJ ASSOCIATED WITH A DVLPG SFC LOW OVER OK/TS WILL INTERACT WITH THE BDRY AND PRODUCE AN AREA OF SHRA/TSRA. ADDITIONAL ASCENT ACROSS SRN MO/IL WILL BE PROVIDED BY THE RER OF A H3 JET OVER THE OH VALLEY. SUN/SUN NIGHT...PCPN WILL LINGER INTO SUNDAY MORNING SINCE THERE WILL STILL BE SOME ASCENT AHEAD OF THE MID/UPPER LEVEL VORT MAX AS IT LIFTS THROUGH MO INTO IL/IN. IT'S NOT IMMEDIATELY CLEAR WHETHER PCPN WILL TAPER OFF ON SUN NIGHT ONCE THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA OR WHETHER FORCING AHEAD OF THE NEXT SHORTWAVE WILL BE SUFFICIENT TO KEEP SCT SHRA PERCOLATING THROUGH THE NIGHT. MON/MON NIGHT...MODELS AGREE ON THE EXISTENCE OF A LOW PRESSURE SYSTEM SOMEWHERE IN THE NRN/CENTRAL PLAINS BUT CONTINUE TO DISAGREE ON THE TIMING AND LOCATION WITH MUCH MORE VARIATION NOTED AMONG MODEL SOLUTIONS TODAY COMPARED TO YESTERDAY. THERE IS STILL A CHANCE OF RAIN ASSOCIATED WITH THIS SYSTEM GIVEN THE STRONG DYNAMICS AND FAVORABLE LOCATION. HIGH PRESSURE BUILDING IN TO THE REGION WILL HELP PUSH THE LINGERING BDRY THROUGH THE AREA ON MON NIGHT AND USHER IN A COLDER AIR MASS. TUE/TUE NIGHT...AFOREMENTIONED SFC HIGH BECOMES ESTABLISHED ACROSS THE AREA BENEATH CONFLUENT NW FLOW ALOFT. NO PCPN IS EXPECTED ATTM UNLESS THE PREVIOUS SYSTEM IS SLOWER THAN ANTICIPATED. TEMPERATURES WILL BE 10-15 DEGREES BELOW AVERAGE ACROSS THE AREA. WED/WED NIGHT...THE SFC RIDGE WILL PROBABLY BEGIN MOVING OFF TO THE EAST ALTHOUGH MODELS DISAGREE ON THE EVOLUTION OF THE LARGE SCALE PATTN. THU/THU NIGHT...ALTHOUGH MODELS DISAGREE ON HOW THE PATTN TRANSITIONS ON THU...THEY GENERALLY AGREE ON THE PRESENCE OF A STRONG LOW PRESSURE SYSTEM DVLPG ACROSS THE CENTRAL PLAINS BY THU NIGHT. THIS SYSTEM MAY BRING PCPN TO MO/IL LATE IN THE WEEK HOWEVER CONFIDENCE REMAINS LOW ATTM. KANOFSKY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 632 PM CDT THU MAR 14 2013 A WEAK AREA OF LOW PRESSURE WILL MOVE SOUTHEAST ALONG A STALLED FRONTAL BOUNDARY THAT IS ALIGNED WITH THE MISSISSIPPI RIVER TONIGHT. A LIGHT AND VARIABLE WIND IS EXPECTED. THE FRONT WILL EVENTUALLY LIFT NORTHEAST ALLOWING A SOUTHWEST WIND TO OVERSPREAD THE AREA ON FRIDAY. VFR CONDITIONS WILL PREVAIL. SPECIFICS FOR KSTL... VFR CONDITIONS WILL PREVAIL WITH A LIGHT AND VARIABLE WIND TONIGHT BECOMING SOUTHWEST ON FRIDAY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 14, 4:06 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT THU MAR 14 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 406 PM CDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KANOFSKY
Nearby
River Flood Warnings in Illinois, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.